Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 15, NWS Miami, FL

March 2, 20095 counties in Florida

NWS Miami, FL issued this red flag warning at Mar 2, 2009, 2:31 PM EST for 5 counties in Florida. It took effect at Mar 3, 2009, 10:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2009, 2:31 PM EST (19:31 UTC)
In effect from
Mar 3, 2009, 10:00 AM EST
Expired
Mar 3, 2009, 7:53 PM EST
In force
10 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 021931
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EST MON MAR 2 2009

FLZ168-172-173-030100-
/O.CAN.KMFL.FW.A.0014.090303T1600Z-090304T0100Z/
/O.CON.KMFL.FW.W.0014.000000T0000Z-090303T0100Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
231 PM EST MON MAR 2 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...
...FIRE WEATHER WATCH FOR TUESDAY HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE
WEATHER WATCH THAT WAS IN EFFECT FOR TUESDAY. A RED FLAG WARNING REMAINS
IN EFFECT UNTIL 8 PM EST THIS EVENING.

A DRIER AIRMASS CONTINUES TO SPILL INTO SOUTH FLORIDA THIS
AFTERNOON BEHIND A COLD FRONT THAT MOVED THROUGH DURING SUNDAY AFTERNOON.
THIS WILL CONTINUE TO CAUSE RELATIVE HUMIDITY VALUES TO REMAIN BELOW
35% ACROSS MOST OF SOUTH FLORIDA THIS AFTERNOON AND EVENING FOR 4
HOURS OR MORE. DEW POINTS WILL REMAIN IN THE MID 30S AREA WIDE THIS
AFTERNOON AND EVENING. 

BY TUESDAY, THE RIDGE OF HIGH PRESSURE OVER THE SOUTHEASTERN
STATES RESPONSIBLE FOR THE DRY AIRMASS WILL SLIDE FAR ENOUGH EAST
TO ALLOW WINDS ACROSS THE REGION TO BECOME MORE NORTHEAST AND
THEREFORE OFF THE ATLANTIC. THIS WILL LIKELY KEEP THE EAST COASTAL
SECTIONS OF SOUTH FLORIDA OUT OF RED FLAG CONDITIONS TUESDAY AND
WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR DURING THE NEXT 24 HOURS. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR DURING THE NEXT 48 HOURS. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ063-066>075-174-030915-
/O.UPG.KMFL.FW.A.0014.090303T1600Z-090304T0100Z/
/O.NEW.KMFL.FW.W.0015.090303T1500Z-090304T0100Z/
/O.CON.KMFL.FW.W.0014.000000T0000Z-090303T0100Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE-
231 PM EST MON MAR 2 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EST TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

A MUCH DRIER AIRMASS CONTINUES TO SPILL INTO SOUTH FLORIDA THIS
MORNING BEHIND A COLD FRONT THAT MOVED THROUGH DURING SUNDAY
AFTERNOON. THIS WILL CAUSE RELATIVE HUMIDITY VALUES TO REMAIN BELOW 35%
ACROSS MOST IF NOT ALL OF SOUTH FLORIDA THIS AFTERNOON AND EVENING FOR
4 HOURS OR MORE AND AGAIN DURING TUESDAY AFTERNOON. HIGH
TEMPERATURES WILL ONLY CLIMB INTO THE UPPER 60S BUT DEW POINTS
WILL FALL INTO THE MID 30S AREA WIDE THIS AFTERNOON WITH SIMILAR
CONDITIONS EXPECTED FOR TUESDAY. 

BY TUESDAY, THE RIDGE OF HIGH PRESSURE OVER THE SOUTHEASTERN
STATES RESPONSIBLE FOR THE COOL AND DRY AIRMASS WILL SLIDE FAR
ENOUGH EAST TO ALLOW WINDS ACROSS THE REGION TO BECOME MORE
NORTHEAST AND THEREFORE OFF THE ATLANTIC. THIS WILL LIKELY KEEP
THE EASTERN COUNTIES OF SOUTH FLORIDA OUT OF RED FLAG CONDITIONS
WEDNESDAY AFTERNOON... BUT ALONG THE WEST COAST AND ACROSS THE
LAKE REGION... RELATIVE HUMIDITY LEVELS MAY FALL BELOW 35% ONCE
AGAIN FOR AROUND 4 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR DURING THE NEXT 24 HOURS. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR DURING THE NEXT 48 HOURS. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
000 
WWUS82 KMFL 030114
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
814 PM EST MON MAR 2 2009

FLZ063-066>075-174-031200-
/O.EXP.KMFL.FW.W.0014.000000T0000Z-090303T0100Z/
/O.CON.KMFL.FW.W.0015.090303T1500Z-090304T0100Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE-
814 PM EST MON MAR 2 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM EST
TUESDAY...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...


THE RELATIVE HUMIDITIES OVER SOUTH FLORIDA TODAY HAVE COME UP ABOVE
35 PERCENT THIS EVENING. THEREFORE...THE RED FLAG WARNING HAS
EXPIRED FOR ALL OF SOUTH FLORIDA FOR TODAY.

THE RIDGE OF HIGH PRESSURE OVER THE SOUTHEASTERN STATES
RESPONSIBLE FOR THE COOL AND DRY AIRMASS TODAY WILL SLIDE FAR
ENOUGH EAST TO ALLOW WINDS ACROSS THE REGION TO BECOME MORE
NORTHERLY. THIS WILL LIKELY KEEP THE EAST COASTAL AREAS OF SOUTH
FLORIDA OUT OF RED FLAG CONDITIONS WEDNESDAY AFTERNOON...DUE TO
SOME LOW LEVEL MOISTURE WORKING INTO THIS AREA FROM THE ATLANTIC
WATERS. HOWEVER...REST OF SOUTH FLORIDA WILL STILL SEE DRY AIR IN
PLACE WEDNESDAY AFTERNOON ALLOWING FOR THE RELATIVE HUMIDITY
LEVELS TO FALL BELOW 35% ONCE AGAIN FOR 4 HOURS OR MORE. SO WILL
CONTINUE THE RED FLAG WARNING FOR ALL AREAS OF SOUTH FLORIDA FOR
WEDNESDAY AFTERNOON, EXCEPT FOR THE EAST COASTAL AREAS WHERE THEY
WILL REMAIN OUT OF THE RED FLAG WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR DURING THE NEXT 12 HOURS. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ168-172-173-030215-
/O.EXP.KMFL.FW.W.0014.000000T0000Z-090303T0100Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
814 PM EST MON MAR 2 2009

...RED FLAG WARNING HAS EXPIRED...

THE RELATIVE HUMIDITIES OVER THE COASTAL AREAS OF SOUTH FLORIDA HAVE
COME UP ABOVE 35 PERCENT THIS EVENING. THEREFORE...THE RED FLAG
WARNING HAS EXPIRED FOR ALL OF SOUTH FLORIDA FOR TODAY.

$$

BAXTER
000 
WWUS82 KMFL 030949
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
449 AM EST TUE MAR 3 2009

FLZ063-066-070-040100-
/O.NEW.KMFL.FW.A.0015.090304T1700Z-090304T2300Z/
/O.CON.KMFL.FW.W.0015.090303T1500Z-090304T0100Z/
GLADES-HENDRY-INLAND COLLIER-
449 AM EST TUE MAR 3 2009

...RED FLAG WARNING FOR ALL OF SOUTH FLORIDA TODAY EXCEPT FOR THE
IMMEDIATE EAST COASTAL AREAS FROM 10AM TO 8PM EST FOR RELATIVE
HUMIDITY LEVELS AT 35% OR BELOW FOR MORE THAN 3 HOURS...

...FIRE WEATHER WATCH NOW IN EFFECT FOR INTERIOR SECTIONS OF COLLIER
COUNTY AND ALSO GLADES AND HENDRY COUNTIES FROM NOON TO 6PM EST
FOR RELATIVE HUMIDITY LEVELS AT 35% OR BELOW FOR MORE THAN 3 HOURS...

A DRY AIRMASS WILL REMAIN ACROSS SOUTH FLORIDA AGAIN
TODAY, BUT AS THE RIDGE OF HIGH PRESSURE THAT BROUGHT THE COOLER
AND DRIER AIRMASS SHIFTS EAST MOISTURE LEVELS WILL BEGIN TO SLOWLY RECOVER.
THIS RIDGE WILL BECOME FAR ENOUGH EAST TODAY TO ALLOW WINDS TO
SLOWLY BECOME NORTH-NORTHEAST THIS AFTERNOON, AND THIS SHOULD KEEP
THE IMMEDIATE EAST COAST AREAS FROM REACHING MORE THAN AN HOUR OR
TWO OF RELATIVE HUMIDITY VALUES OF 35% OR LESS, BUT INTERIOR AREAS
WILL STILL BE QUITE DRY THIS AFTERNOON WITH RHS NOT COMING OUT OF
RED FLAG CONDITIONS TO AROUND OR POSSIBLY SLIGHTLY AFTER SUNSET.
TONIGHT MOISTURE LEVELS WILL SLOWLY INCREASE AS THE RIDGE CENTER MOVES
TO THE ATLANTIC COAST OF THE CAROLINAS AND WINDS IN SOUTH FLORIDA
BECOME MORE EASTERLY. MOISTURE LEVELS MAY NOT HAVE ENOUGH TIME TO
RECOVER ACROSS GLADES, HENDRY, AND PORTIONS OF COLLIER COUNTIES BY
WEDNESDAY AFTERNOON, THEREFORE A FIRE WEATHER WATCH IS NOW IN
EFFECT, BUT ACROSS THE REMAINDER OF THE AREA RHS WILL REMAIN ABOVE
35%. BEYOND WEDNESDAY THE FLOW BECOMES NORTHEAST TO DUE EAST
THROUGH THE REST OF THE WEEK WITH TEMPERATURES AND MOISTURE LEVELS
INCREASING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR DURING THE NEXT 12 HOURS. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ067>069-071>075-174-040100-
/O.CON.KMFL.FW.W.0015.090303T1500Z-090304T0100Z/
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
449 AM EST TUE MAR 3 2009

...RED FLAG WARNING FOR ALL OF SOUTH FLORIDA TODAY EXCEPT FOR THE
IMMEDIATE EAST COASTAL AREAS FROM 10AM TO 8PM EST FOR RELATIVE
HUMIDITY LEVELS AT 35% OR BELOW FOR MORE THAN 3 HOURS...

...FIRE WEATHER WATCH NOW IN EFFECT FOR INTERIOR SECTIONS OF COLLIER
COUNTY AND ALSO GLADES AND HENDRY COUNTIES FROM NOON TO 6PM EST
FOR RELATIVE HUMIDITY LEVELS AT 35% OR BELOW FOR MORE THAN 3 HOURS...

A DRY AIRMASS WILL REMAIN ACROSS SOUTH FLORIDA AGAIN
TODAY, BUT AS THE RIDGE OF HIGH PRESSURE THAT BROUGHT THE COOLER
AND DRIER AIRMASS SHIFTS EAST MOISTURE LEVELS WILL BEGIN TO SLOWLY RECOVER.
THIS RIDGE WILL BECOME FAR ENOUGH EAST TODAY TO ALLOW WINDS TO
SLOWLY BECOME NORTH-NORTHEAST THIS AFTERNOON, AND THIS SHOULD KEEP
THE IMMEDIATE EAST COAST AREAS FROM REACHING MORE THAN AN HOUR OR
TWO OF RELATIVE HUMIDITY VALUES OF 35% OR LESS, BUT INTERIOR AREAS
WILL STILL BE QUITE DRY THIS AFTERNOON WITH RHS NOT COMING OUT OF
RED FLAG CONDITIONS TO AROUND OR POSSIBLY SLIGHTLY AFTER SUNSET.
TONIGHT MOISTURE LEVELS WILL SLOWLY INCREASE AS THE RIDGE CENTER MOVES
TO THE ATLANTIC COAST OF THE CAROLINAS AND WINDS IN SOUTH FLORIDA
BECOME MORE EASTERLY. MOISTURE LEVELS MAY NOT HAVE ENOUGH TIME TO
RECOVER ACROSS GLADES, HENDRY, AND PORTIONS OF COLLIER COUNTIES BY
WEDNESDAY AFTERNOON, THEREFORE A FIRE WEATHER WATCH IS NOW IN
EFFECT, BUT ACROSS THE REMAINDER OF THE AREA RHS WILL REMAIN ABOVE
35%. BEYOND WEDNESDAY THE FLOW BECOMES NORTHEAST TO DUE EAST
THROUGH THE REST OF THE WEEK WITH TEMPERATURES AND MOISTURE LEVELS
INCREASING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR DURING THE NEXT 12 HOURS. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS82 KMFL 031915 AAA
RFWMFL

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
215 PM EST TUE MAR 3 2009

FLZ168-172-173-040100-
/O.EXA.KMFL.FW.W.0015.000000T0000Z-090304T0100Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
215 PM EST TUE MAR 3 2009

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

VERY DRY AIR HAS SETTLED ACROSS SOUTH FLORIDA THIS AFTERNOON AND
MIXED DOWN TO THE SURFACE. RELATIVE HUMIDITIES HAVE FALLEN EVEN
BELOW 25 PERCENT IN SOME AREAS. DESPITE THE SURFACE WINDS SHIFTING
OR SOON TO BE SHIFTING ONSHORE...RHS WILL LIKELY SEE 4 HOURS
BELOW 35 PERCENT IN SOME AREAS IN THE COASTAL ZONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR DURING THE NEXT 12 HOURS. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ063-066-070-041100-
/O.CON.KMFL.FW.W.0015.000000T0000Z-090304T0100Z/
/O.CON.KMFL.FW.A.0015.090304T1700Z-090304T2300Z/
GLADES-HENDRY-INLAND COLLIER-
215 PM EST TUE MAR 3 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON. 

A VERY DRY AIRMASS HAS MOVED ACROSS SOUTH FLORIDA TODAY. RELATIVE
HUMIDITIES WILL ACHIEVE LONG DURATIONS BELOW 35 PERCENT THIS
AFTERNOON. MINIMUM RELATIVE HUMIDITIES HAVE FALLEN BELOW 20
PERCENT IN SOME AREAS. THESE CONDITIONS WILL PERSIST INTO EARLY
THIS EVENING WITH RELATIVE HUMIDITIES RISING ABOVE 35 PERCENT
AROUND OR SHORTLY AFTER SUNSET IN MOST PLACES. NORTHEASTERLY WINDS
WILL LIKELY BRING MORE LOW LEVEL MOISTURE ACROSS THESE AREAS
TOMORROW. HOWEVER...THERE IS SOME UNCERTAINTY AS TO JUST HOW MUCH
MOISTURE MAY INCREASE. THEREFORE THE FIRE WEATHER WATCH WILL
CONTINUE AS RELATIVE HUMIDITIES MAY DROP BELOW 35 PERCENT FOR AT
LEAST A FEW HOURS TOMORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR DURING THE NEXT 12 HOURS. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ067>069-071>075-174-040100-
/O.CON.KMFL.FW.W.0015.000000T0000Z-090304T0100Z/
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
215 PM EST TUE MAR 3 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING.

VERY DRY AIRMASS HAS MOVED ACROSS SOUTH FLORIDA TODAY. RELATIVE
HUMIDITIES WILL ACHIEVE LONG DURATIONS BELOW 35 PERCENT THIS
AFTERNOON. MINIMUM RELATIVE HUMIDITIES HAVE FALLEN BELOW 20
PERCENT IN SOME AREAS. THESE CONDITIONS WILL PERSIST INTO EARLY
THIS EVENING WITH RELATIVE HUMIDITIES RISING ABOVE 35 PERCENT
AROUND OR SHORTLY AFTER SUNSET IN MOST PLACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR DURING THE NEXT 12 HOURS. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

STRASSBERG
000 
WWUS82 KMFL 040053
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
753 PM EST TUE MAR 3 2009

FLZ063-066-070-040900-
/O.CAN.KMFL.FW.W.0015.000000T0000Z-090304T0100Z/
/O.CON.KMFL.FW.A.0015.090304T1700Z-090304T2300Z/
GLADES-HENDRY-INLAND COLLIER-
753 PM EST TUE MAR 3 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...
...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ALLOWED THE RED FLAG
WARNING TO EXPIRE. A FIRE WEATHER WATCH REMAINS IN EFFECT
WEDNESDAY AFTERNOON.

RELATIVE HUMIDITIES STARTED TO RISE ABOVE 35 PERCENT THIS EVENING
ACROSS MOST OF THE SOUTH FLORIDA PENINSULA...THEREFORE THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. NORTHEASTERLY WINDS WILL
LIKELY BRING MORE LOW LEVEL MOISTURE ACROSS THESE AREAS TOMORROW.
HOWEVER...THERE IS SOME UNCERTAINTY AS TO JUST HOW MUCH MOISTURE
MAY INCREASE. THEREFORE THE FIRE WEATHER WATCH WILL CONTINUE AS
RELATIVE HUMIDITIES MAY DROP BELOW 35 PERCENT FOR AT LEAST A FEW
HOURS TOMORROW.


&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ067>069-071>075-168-172>174-040200-
/O.CAN.KMFL.FW.W.0015.000000T0000Z-090304T0100Z/
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
753 PM EST TUE MAR 3 2009

...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ALLOWED THE RED FLAG
WARNING TO EXPIRE. RELATIVE HUMIDITIES STARTED TO RISE ABOVE 35 PERCENT
THIS EVENING ACROSS MOST OF THE SOUTH FLORIDA
PENINSULA...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 2, 2:31 PM EST, 0 minutes earlier.

Area forecast discussion, Mar 2, 2:31 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EST MON MAR 2 2009

.DISCUSSION...
SURFACE HIGH PRESSURE OVER THE GREAT LAKES/OHIO VALLEY WILL NOSE
SOUTH ACROSS THE LONG AXIS OF THE FL PENINSULA TONIGHT. MODEL FCST
SOUNDINGS SHOW THAT THE BOUNDARY LAYER WILL DECOUPLE ACROSS INTERIOR
AREAS WITH WINDS DECREASING TO AROUND 5 KNOTS ACROSS COASTAL
LOCATIONS. THIS ALLEVIATES MOST CONCERNS WITH WIND CHILL ADVISORY
CRITERIA LIKELY NOT BEING MET ANYWHERE IN THE CWA TONIGHT.
HOWEVER...WITH CALM WINDS AND CLEAR SKIES CONDITIONS WILL BE IDEAL
FOR EXCELLENT RADIATIONAL COOLING ACROSS NW INTERIOR AREAS. MIN
TEMPS DROPPED TO 36 IN PARTS OF GLADES COUNTY THIS MORNING...AND
GIVEN LONGER DURATION OF DECOUPLED CONDITIONS TONIGHT MIN TEMPS WILL
LIKELY DROP SEVERAL DEGREES COOLER. GIVEN FCST THICKNESSES ARE
SLIGHTLY HIGHER FOR TOMORROW MORNING AND CORE OF COLDEST LOW
LEVEL/925MB AIR HAS PASSED...WILL KEEP CURRENT FCST OF LOWS AROUND
33. IT IS NOT ENTIRELY OUT OF THE QUESTION THAT ONE OR TWO SPOTS MAY
BRIEFLY TOUCH 32...BUT GIVEN IT IS LATE IN THE SEASON AND THE
FACTORS MENTIONED ABOVE FEEL THAT FREEZING TEMPS WILL BE TOUGH TO
ACHIEVE. STILL...WITH LOW TEMPS IN THE MID 30S ACROSS GLADES,
HENDRY, NORTHERN COLLIER AND FAR INTERIOR PALM BEACH
COUNTIES...PATCHY FROST WILL DEVELOP...BUT LOW LEVEL MOISTURE MAY BE TOO
LOW FOR WIDESPREAD FROST AND A FROST ADVISORY. ELSEWHERE...LOW
TEMPS WILL RANGE FROM AROUND 40 ACROSS THE FAR WESTERN MIAMI/FT
LAUDERDALE SUBURBS TO THE MID 40S ACROSS MUCH OF THE REST OF THE
METRO AREAS. MIN TEMPS IN THE LOWER 40S ARE EXPECTED IN THE WEST
PALM BEACH AND NAPLES AREAS. RECORD LOWS ACROSS THE NORMALLY
COLDER NW INTERIOR AREAS FOR TONIGHT/TOMORROW MORNING ARE
GENERALLY BETWEEN 28 AND 32 DEGREES AND THEREFORE MIN TEMPS ARE
EXPECTED TO FALL JUST SHY OF RECORDS.

FOR THE REMAINDER OF THE WEEK...SFC HIGH PRESSURE SLIDES SE TO THE
CAROLINA COAST AND CONTINUES SE INTO THE WESTERN ATLANTIC. BOUNDARY
LAYER SHOULD DECOUPLE THE NEXT FEW NIGHTS ACROSS THE INTERIOR WHICH
SHOULD ALLOW FOR CALM WINDS IN THE SAME AREAS MENTIONED
ABOVE...ALLOWING FOR SEVERAL MORE COOL NIGHTS. READINGS COULD EVEN
DIP WELL INTO THE 30S AGAIN WITH PATCHY FROST IN THESE AREAS
TUESDAY NIGHT BEFORE LOWS WARM INTO THE 40S. ACROSS THE REST OF
THE AREA...THE CONDITIONS REFERENCED ABOVE MAY RESULT IN
SEVERAL NIGHTS WITH LAND BREEZES FOR THE WESTERN METRO AREAS
DESPITE FLOW SHIFTING TO THE NE DURING THE AFTERNOON HOURS EACH
DAY...THOUGH COASTAL LOCATIONS MAY STAY WITH NE WINDS GIVEN
APPROACH OF BACKDOOR FRONT. THIS COULD KEEP SOME COOLER NIGHTS ACROSS
THE EAST COAST METRO AREAS EVEN AS DAYTIME HIGHS WARM GRADUALLY
THROUGH THE WEEK.

OUTSIDE OF TEMPS...IT WILL BE MOSTLY SUNNY THE NEXT FEW DAYS AND
GENERALLY DRY. THE ONLY SLIGHT CHANCE FOR A SHOWER OR TWO WILL COME
WEDNESDAY AS A WEAK BACKDOOR/REINFORCING COLD FRONT MOVES SOUTH
ACROSS THE AREA WITH A SLIGHT INCREASE IN MOISTURE/CLOUDS. BEHIND THIS FRONT A
DEEP-LAYER SFC-500MB RIDGE WILL BUILD ACROSS THE FL PENINSULA
FRIDAY INTO NEXT WEEKEND KEEPING TRANQUIL BUT WARMER WEATHER
CONDITIONS IN PLACE.

&&

.MARINE...
NWRLY WINDS WILL SUBSIDE TO 10-15KTS TONIGHT AND GRADUALLY SHIFT
NERLY TOMORROW NIGHT AND BEHIND SECONDARY FRONT ON WEDNESDAY. A
BRIEF WIND SURGE NEAR 20KTS MAY ACCOMPANY THIS FRONT BEFORE NERLY
WINDS AROUND 15KTS RESUME FOR THE REST OF THE WEEK...GRADUALLY
SHIFTING MORE ERLY WITH TIME. SEAS WILL RUN AROUND 7 FT EARLY TONIGHT
BUT DROP BELOW BY MORNING AS WINDS WEAKEN SOME...WITH A POSSIBLE
RETURN TO 7 FT BRIEFLY ON WEDNESDAY BEHIND THE FRONT IF NERLY
SWELL CAN PROPAGATE DOWN THE COAST.

&&

.FIRE WEATHER...
RED FLAG WARNING VERIFYING ALL ZONES EXCEPT COASTAL COLLIER COUNTY
AS ANTICIPATED THIS MORNING DUE TO ONSHORE FLOW THERE. DECIDED
AGAINST CANCELING FOR THEM AT THIS POINT TO AVOID CONFUSION IN
THE PRODUCT. DEWPOINTS MAY DROP EVEN MORE TOMORROW AND THIS WILL
LEAD TO RED FLAG CONDITIONS EVEN ON THE GULF COAST DESPITE ONSHORE
FLOW. ONLY LOCATIONS NOT EXPECTED TO MEET CRITERIA TOMORROW ARE
IMMEDIATE EAST COASTAL ZONES AS WINDS WILL SHIFT ONSHORE THERE IN
THE AFTERNOON...BRINGING MORE MOISTURE INTO THE REGION. EVEN HERE
THOUGH 2 TO 3 HRS AROUND 35 PERCENT IS POSSIBLE...BUT WINDS WILL
BE LIGHTER AND NOT CONTRIBUTE TO CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  43  68  50  70 / 0 0 -  -
FORT LAUDERDALE  46  69  52  71 / 0 0 10 -
MIAMI            46  69  51  72 / 0 0 10 -
NAPLES           45  66  45  73 / 0 0 0 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EST THIS EVENING FOR FLZ063-FLZ066-
     FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
     FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.

     RED FLAG WARNING FROM 10 AM TO 8 PM EST TUESDAY FOR FLZ063-
     FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-
     FLZ074-FLZ075-FLZ174.

AM...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ650-
     AMZ651-AMZ670-AMZ671.

GM...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR GMZ676.

&&

DISCUSSION/MARINE/FIRE WX...STRASSBERG
AVIATION...RGH
Hazardous weather outlook, Mar 2, 8:48 AM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
848 AM EST MON MAR 2 2009

FLZ063-066>075-168-172>174-030000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
848 AM EST MON MAR 2 2009

...ANOTHER COLD ONE TONIGHT WITH PATCHY FROST INTERIOR...
...HAZARDOUS MARINE CONDITIONS THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: NORTHWEST WINDS OF AROUND 15 MPH WITH HIGHER GUSTS
WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS TODAY ALONG THE GULF
COAST NORTH OF MARCO ISLAND.

TEMPERATURES: TONIGHT WINDS WILL BECOME VERY LIGHT TO NEARLY CALM.
THIS, COMBINED WITH MOSTLY CLEAR SKIES, WILL RESULT IN ACTUAL
TEMPERATURES FALLING INTO THE 30S AND 40S WITH SOME INTERIOR AREAS
FALLING TO JUST ABOVE FREEZING. THIS MAY LEAD TO PATCHY FROST ACROSS
PORTIONS OF INLAND PALM BEACH, INLAND BROWARD, INLAND COLLIER,
GLADES, AND HENDRY COUNTIES.

WAVES: NORTHWEST WINDS OF AT LEAST 15 TO 20 KNOTS WILL REMAIN
ACROSS THE COASTAL WATERS THROUGH TONIGHT AND THIS WILL KEEP SEAS IN
THE GULF STREAM AT 7 FEET THROUGH THE PERIOD. SEAS IN THE WELL
OFFSHORE GULF WATERS ARE EXPECTED TO REMAIN NEAR 7 FEET THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BREEZY NORTHERLY WINDS ARE EXPECTED TO KEEP SEAS IN THE GULF
STREAM AT 6 TO 8 FEET INTO WEDNESDAY AFTERNOON.

ANOTHER CHILLY NIGHT IS EXPECTED ACROSS INTERIOR AND WEST COAST SECTIONS
OF SOUTH FLORIDA TUESDAY NIGHT WITH TEMPERATURES FALLING INTO THE MID
30S TO MID 40S ACROSS GLADES, HENDRY, AND COLLIER COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 5:05 PM ESTFreeze WarningMFLGlades, Hendry15 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.